MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP2515X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx ptca balloon catheter was used during a procedure to treat a lesion.There was no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre dilated.The device did not pass though a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.During the vessel prep the balloon went to the legion site, the inflation device was used to inflate the balloon.It appeared that there was no contrast in the balloon and they were unable to see if the balloon up or down.The balloon was then prepped again.Then they used the inflation device to inflate the balloon to 14 atm.It was reported that when they wanted to bring the balloon down the balloon would not deflate.They tried to raise the inflation and lower the inflation and had no success and bring it a balloon down.Fortunately the vessel was large enough that they were able to withdraw the balloon the wire and the guide.With no significant damage to the vessel.They went ahead and stented the vessel and said that there is no patient related problems.
 
Additional Manufacturer Narrative
Product analysis summary: numerous kinks were evident to the hypotube.Deformation was evident to the exchange joint.The balloon folds were partially expanded.Hardened contrast and blood were visible in the inflation lumen and balloon.Necking was evident to the balloon bond.It was not possible to perform inflation/deflation testing due to the necking.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood/deformation in the guidewire lumen.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was being used to treat a lesion exhibiting 99% stenosis in the mid-lad.There were no difficulties noted when removing the protective sheath or the packaging stylette from the device.The inflation device was disconnected and the balloon was then prepped again.A 50/50 concentration of contrast / saline was used.It was stated that one inflation was performed prior to experiencing the deflation difficulties.The device was not moved or re-positioned in the lesion.It was stated that there was difficulty experienced getting the balloon out of the vessel but fortunately the vessel was large enough that they were able to withdraw the balloon the wire and the guide with no significant damage to the vessel.The patient is alive with no reported injuries.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10507504
Report Number9612164-2020-03406
Device Sequence Number11521318
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberEUP2515X
Device Catalogue NumberEUP2515X
Device Lot Number219236808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/14/2020
10/07/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/01/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1